West Virginia, 2020Flooding in West Virginia, April 30, 2020
April 30, 2020 · NWS RLX · 2 events in 2 counties and zones
Low pressure and an adjoining surface cold front crossed through West Virginia on the last day of April. Excessive rainfall amounts due to heavy downpours and training thunderstorms resulted in a rise along the creeks and rivers along the northeast West Virginia mountains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure and an adjoining surface cold front crossed through West Virginia on the last day of April. Excessive rainfall amounts due to heavy downpours and training thunderstorms resulted in a rise along the creeks and rivers along the northeast West Virginia mountains. These water bodies returned to their banks late on the 30th, but did result in minor flooding before doing so.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 30, 8:13 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 30, 8:13 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
913 AM EDT Thu Apr 30 2020
.SYNOPSIS...
Strong upper low pressure system will move east across the area
today. Brief high pressure and warming trend Saturday into
Sunday. Another cold front Sunday night. Cooler early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 907 AM Wednesday...
Lowered PoPs across the area per latest radar trends. Radar
imagery shows cool pool showers rotating under the upper level
low. Most of these echoes are not reaching the ground, while
others are producing very light rain. Lingering showers across
the northeast mountains will exit shortly this morning.
Lowered PoPs accordingly. Rest of forecast remains on track.
As of 625 AM Wednesday...
Forecast is generally on track. No changes are needed at this
time.
As of 350 AM Wednesday...
A cold front associated with a low pressure system has pushed
through the area overnight and precipitation is gradually
coming to an end. Light rain showers will likely taper off in
the next couple of hours from west to east. Models indicate a
dry slot will slide into the area providing a bit of a break in
precipitation during the day. Following the frontal passage,
temperatures should remain fairly cool. Highs are forecast to
reach 50s and 60s across the area...this is about ten degrees
below normal for this time of year. Depending on how much
clearing occurs during the day, temperatures could be slightly
warmer.
Continued progression of the aforementioned low pressure system
from the Great Lakes into the area should bring more clouds and
showers for this evening and into the night. Low temperatures
in the upper 30s to 40s can be expected.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 255 AM Thursday...
Not much change to the short term time frame, where the weather
is dominated by the closed upper level low that will eventually
spin through the central Appalachians and off the mid Atlantic
coast. The cold pool aloft will set the stage for easy shower
production in response to any forcing feature, both surface and
upper air, given the increased low level lapse rates Friday
beneath the mid level inversion. Shower chances will decrease
as this inversion relocates down to the 850mb level with little
moisture trapped beneath it. Saturday is dry and warmer towards
normal values with height/low level temperature recovery. A new
frontal boundary approaches Saturday night and reintroduce low
end POPs across the northern CWA.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 255 AM Thursday...
Frontal boundary will accelerate through the CWA Sunday/Sunday
night in response to the deepening upper trough over eastern
Ontario/southern Quebec. This will be yet another cool down
with Canadian high pressure over the Great Lakes Tuesday.
Pattern remains active with another system moving west to east
just south of the area for mid week.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
As of 612 AM Thursday...
VFR is currently present across the majority of the area. BR has
dropped CRW into MVFR visibility, but this should improve to
VFR over the next couple of hours. CKB and EKN may fluctuate
between VFR and MVFR over the next couple of hours as
precipitation gradually ends. VFR should linger through the
morning, then increasing cloud cover ahead of a low pressure
system will allow cigs to lower into MVFR. This should persist
until about 06Z when conditions are expected to deteriorate
further. IFR is expected to remain through the end of the
period...mainly in low cigs although periods of BR could also
cause reduced visibilities.
Sustained winds should maintain light to moderate speeds and a
southwesterly to westerly direction for the duration of the
period. Gusts may reach 15-20KTs with the greatest potential in
the late morning and afternoon.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of precipitation and MVFR/IFR
ceilings may vary. BR intensity and timing may vary for the end
of the period.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
CRW CONSISTENCY H H M H H H H H H H H M
HTS CONSISTENCY H H H H H L H M M H H H
BKW CONSISTENCY H H H M H H H H H H H L
EKN CONSISTENCY H H M H L H L M M L H H
PKB CONSISTENCY H M H H H H L H H H H H
CKB CONSISTENCY H H H L L M H H H H H H
AFTER 12Z FRIDAY...
IFR possible Thursday night and Friday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 2 PM EDT this afternoon for WVZ517>526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...26/JLB
NEAR TERM...JLB
SHORT TERM...26/ARJ
LONG TERM...26
AVIATION...JLB
Hazardous weather outlook, Apr 30, 3:10 AM EST, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
410 AM EDT Thu Apr 30 2020
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515-516-010815-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-
410 AM EDT Thu Apr 30 2020
This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia, and portions of central West Virginia,
northern West Virginia, southeast West Virginia, southern West
Virginia and western West Virginia.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ517>526-010815-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
410 AM EDT Thu Apr 30 2020
...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Apr 30, 4:40 AM EST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 AM EDT Thu Apr 30 2020
WVZ032-039-040-522>526-301245-
TAYLOR-UPSHUR-BARBOUR-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-
SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH-
INCLUDING THE CITIES OF GRAFTON, BUCKHANNON, PHILIPPI, BELINGTON,
SNOWSHOE, MARLINTON, ELKINS, AND HARMAN
540 AM EDT Thu Apr 30 2020
Persistent rain continues over the northeast mountains of West
Virginia and the immediate foothills to the west. Rainfall
amounts over the past 12 hours are in the 1.5 inch range in many
areas with another two to three tenths possible. Culverts and
roadside ditches will fill, and ponding on area roads and low
lying areas is possible. Small creeks and streams will also be at
risk to spill out of their banks. Use caution when driving.
26
Local storm report, Apr 30, 9:58 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1058 AM EDT THU APR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD 1 WNW DAVENPORT 37.11N 82.15W
04/29/2020 BUCHANAN VA DEPT OF HIGHWAYS
HIGH WATER CAUSING ROAD CLOSURE ON VA-80S AT
HELEN HENDERSON HIGHWAY.
&&
JZLocal storm report, Apr 30, 10:03 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1103 AM EDT THU APR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD 4 SE HAYSI 37.16N 82.26W
04/29/2020 DICKENSON VA PUBLIC
RT 605 (DICKENSON COUNTY) AT RUSSEL FORK RD
HAS HIGH WATER AND HAD TO CLOSE.
&&
JZLocal storm report, Apr 30, 10:05 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1105 AM EDT THU APR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 1 SE JOHN FLANNAGAN LAK 37.22N 82.33W
04/29/2020 DICKENSON VA DEPT OF HIGHWAYS
HIGH WATER AND ROAD CLOSURE AT VA-63S AT BIG
RIDGE RD.
&&
JZLocal storm report, Apr 30, 10:07 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1107 AM EDT THU APR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 1 SSE JOHN FLANNAGAN LA 37.22N 82.34W
04/29/2020 DICKENSON VA PUBLIC
HIGH WATER AND ROAD CLOSURE AT 614E
(DICKENSON COUNTY) AT FLANNAGAN DAM RD.
&&
JZLocal storm report, Apr 30, 10:14 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1114 AM EDT THU APR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND GST 1 NNW PARKERSBURG 39.28N 81.55W
04/29/2020 M16 MPH WOOD WV MESONET
MESONET STATION AV631 PARKERSBURG.
0355 PM NON-TSTM WND GST 4 SSE WILLIAMSTOWN 39.35N 81.42W
04/29/2020 M45 MPH WOOD WV ASOS
ASOS STATION KPKB PARKERSBURG AIRPORT.
1200 PM NON-TSTM WND GST 2 SSE PARKERSBURG 39.24N 81.53W
04/29/2020 M27 MPH WOOD WV MESONET
MESONET STATION EW9490 PARKERSBURG.
1100 AM NON-TSTM WND GST 6 W WAYNE 38.22N 82.55W
04/30/2020 M26 MPH WAYNE WV MESONET
MESONET STATION DW4351 DUBOIS.
0414 PM NON-TSTM WND GST BEECH FORK STATE PARK 38.30N 82.42W
04/29/2020 M30 MPH WAYNE WV MESONET
MESONET STATION BFRW2 BEECH FORK.
1229 PM NON-TSTM WND GST 2 S CEREDO 38.37N 82.55W
04/29/2020 M38 MPH WAYNE WV ASOS
ASOS STATION KHTS HUNTINGTON AIRPORT.
0415 PM NON-TSTM WND GST 2 WNW BUCKHANNON 39.00N 80.27W
04/29/2020 M45 MPH UPSHUR WV AWOS
AWOS STATION KW22 BUCKHANNON AIRPORT.
0300 PM NON-TSTM WND GST 6 SSW BUCKHANNON 38.91N 80.27W
04/29/2020 M30 MPH UPSHUR WV MESONET
MESONET STATION FW6519 ADRIAN.
0716 PM NON-TSTM WND GST 4 SSE MIDDLEBOURNE 39.45N 80.87W
04/29/2020 M38 MPH TYLER WV MESONET
MESONET STATION CWLW2 CONAWAY LAKE.
0852 PM NON-TSTM WND GST 2 NW SPENCER 38.82N 81.38W
04/29/2020 M22 MPH ROANE WV MESONET
MESONET STATION DW7287 SPENCER.
0449 PM NON-TSTM WND GST 1 S SPENCER 38.79N 81.36W
04/29/2020 M25 MPH ROANE WV MESONET
MESONET STATION DW2786 SPENCER.
0444 PM NON-TSTM WND GST 1 NNE HARRISVILLE 39.23N 81.04W
04/29/2020 M43 MPH RITCHIE WV MESONET
MESONET STATION AU728 HARRISVILLE.
0241 PM NON-TSTM WND GST 3 S ELKINS 38.88N 79.85W
04/29/2020 M40 MPH RANDOLPH WV ASOS
ASOS STATION KEKN ELKINS AIRPORT.
0505 PM NON-TSTM WND GST 4 ESE PINEY VIEW 37.83N 81.07W
04/29/2020 M25 MPH RALEIGH WV MESONET
MESONET STATION GRNW2 GRANDVIEW.
0219 PM NON-TSTM WND GST 2 SSE MACARTHUR 37.73N 81.19W
04/29/2020 M24 MPH RALEIGH WV MESONET
MESONET STATION WV029 I-64 @ I-77 MACARTHUR.
0217 PM NON-TSTM WND GST 2 ESE STANAFORD 37.80N 81.12W
04/29/2020 M40 MPH RALEIGH WV ASOS
ASOS STATION KBKW BECKLEY AIRPORT.
0431 PM NON-TSTM WND GST 1 E WINFIELD 38.52N 81.86W
04/29/2020 M25 MPH PUTNAM WV MESONET
MESONET STATION DW5129 WINFIELD.
0420 PM NON-TSTM WND GST POCA 38.47N 81.81W
04/29/2020 M37 MPH PUTNAM WV MESONET
MESONET STATION EW9577 POCA.
0344 PM NON-TSTM WND GST 10 ENE DURBIN 38.59N 79.65W
04/29/2020 M27 MPH POCAHONTAS WV MESONET
MESONET STATION TT598 WV-MOF-NZ QD.
0301 PM NON-TSTM WND GST 3 E MARLINTON 38.22N 80.04W
04/29/2020 M31 MPH POCAHONTAS WV MESONET
MESONET STATION MARW2 MARLINTON.
0540 PM NON-TSTM WND GST 2 NNE SAINT MARYS 39.42N 81.18W
04/29/2020 M33 MPH PLEASANTS WV MESONET
MESONET STATION 1307W 1.8 NE SAINT MARYS
(WEATHERSTEM).
0917 PM NON-TSTM WND GST 3 SW KIMBALL 37.40N 81.54W
04/29/2020 M34 MPH MCDOWELL WV MESONET
MESONET STATION BRWW2 ELKHORN.
0116 PM NON-TSTM WND GST 5 SW MASON 38.96N 82.09W
04/29/2020 M29 MPH MASON WV MESONET
MESONET STATION LKRW2 LAKIN.
1235 PM NON-TSTM WND GST 5 NNE POINT PLEASANT 38.92N 82.10W
04/29/2020 M31 MPH MASON WV AWOS
AWOS STATION K3I2 PT PLEASANT.
0414 PM NON-TSTM WND GST 4 E LOGAN 37.85N 81.91W
04/29/2020 M35 MPH LOGAN WV MESONET
MESONET STATION LGRW2 LOGAN.
1215 PM NON-TSTM WND GST 4 E LOGAN 37.85N 81.92W
04/29/2020 M36 MPH LOGAN WV AWOS
AWOS STATION K6L4 LOGAN CNTY.
0917 PM NON-TSTM WND GST 4 SW MARMET 38.20N 81.62W
04/29/2020 M37 MPH KANAWHA WV MESONET
MESONET STATION BEEW2 BEE MOUNTAIN.
0434 PM NON-TSTM WND GST 1 SW SAINT ALBANS 38.37N 81.83W
04/29/2020 M18 MPH KANAWHA WV MESONET
MESONET STATION CW5973 SAINT ALBANS.
0419 PM NON-TSTM WND GST 2 WSW COAL FORK 38.31N 81.57W
04/29/2020 M35 MPH KANAWHA WV MESONET
MESONET STATION WV030 KANAWHA RIVER BRIDGE.
0415 PM NON-TSTM WND GST 1 NNE TORNADO 38.35N 81.85W
04/29/2020 M49 MPH KANAWHA WV MESONET
MESONET STATION DW7574 UPPER FALLS.
0407 PM NON-TSTM WND GST 3 NE CHARLESTON 38.38N 81.58W
04/29/2020 M39 MPH KANAWHA WV ASOS
ASOS STATION KCRW CHARLESTON AIRPORT.
0345 PM NON-TSTM WND GST 1 WSW SOUTH CHARLESTON 38.35N 81.73W
04/29/2020 M26 MPH KANAWHA WV MESONET
MESONET STATION AP326 SPRING HILL.
0310 PM NON-TSTM WND GST 2 ESE SOUTH CHARLESTON 38.34N 81.68W
04/29/2020 M13 MPH KANAWHA WV MESONET
MESONET STATION FW6696 CHARLESTON.
1245 PM NON-TSTM WND GST 3 WSW PINCH 38.38N 81.53W
04/29/2020 M15 MPH KANAWHA WV MESONET
MESONET STATION FW7027 CHARLESTON.
0549 PM NON-TSTM WND GST 1 NNE ANMOORE 39.28N 80.28W
04/29/2020 M47 MPH HARRISON WV MESONET
MESONET STATION WV013 I-79 CLARKSBURG.
0437 PM NON-TSTM WND GST 2 ENE BRIDGEPORT 39.30N 80.22W
04/29/2020 M43 MPH HARRISON WV ASOS
ASOS STATION KCKB CLARKSBURG AIRPORT.
0401 PM NON-TSTM WND GST 1 ESE GLENVILLE 38.93N 80.81W
04/29/2020 M35 MPH GILMER WV MESONET
MESONET STATION FW4566 GLENVILLE.
0904 PM NON-TSTM WND GST 7 NW PAX 37.99N 81.33W
04/29/2020 M21 MPH FAYETTE WV MESONET
MESONET STATION WV031 SKITTERS CREEK BRIDGE.
0419 PM NON-TSTM WND GST 1 ENE MILTON 38.44N 82.12W
04/29/2020 M36 MPH CABELL WV MESONET
MESONET STATION WV007 I-64 MILTON.
1255 PM NON-TSTM WND GST 1 ENE PEA RIDGE 38.42N 82.31W
04/29/2020 M34 MPH CABELL WV MESONET
MESONET STATION DW7280 HUNTINGTON.
1145 AM NON-TSTM WND GST 2 ESE HUNTINGTON 38.40N 82.40W
04/29/2020 M19 MPH CABELL WV MESONET
MESONET STATION HNTFT 1 ESE HUNTINGTON.
0517 PM NON-TSTM WND GST 5 ESE SUTTON 38.64N 80.62W
04/29/2020 M36 MPH BRAXTON WV MESONET
MESONET STATION FLRW2 FLATWOODS.
0241 PM NON-TSTM WND GST 1 ESE GASSAWAY 38.66N 80.75W
04/29/2020 M21 MPH BRAXTON WV MESONET
MESONET STATION AS561 GASSAWAY.
1130 PM NON-TSTM WND GST 4 SE PHILIPPI 39.11N 79.99W
04/29/2020 M20 MPH BARBOUR WV MESONET
MESONET STATION PHILP 3 SE PHILIPPI.
0931 PM NON-TSTM WND GST 4 W JUNIOR 38.97N 80.03W
04/29/2020 M13 MPH BARBOUR WV MESONET
MESONET STATION AV514 BELINGTON.
0346 PM NON-TSTM WND GST 5 W PHILIPPI 39.15N 80.14W
04/29/2020 M31 MPH BARBOUR WV MESONET
MESONET STATION EW4694 BRIDGEPORT.
0141 PM NON-TSTM WND GST 4 N CLINTWOOD 37.21N 82.44W
04/29/2020 M28 MPH DICKENSON VA MESONET
MESONET STATION DW9920 CLINTWOOD.
0455 PM NON-TSTM WND GST 1 SE MARIETTA 39.41N 81.43W
04/29/2020 M21 MPH WASHINGTON OH MESONET
MESONET STATION OH072 IR 77 WILLIAMSTOWN.
0150 PM NON-TSTM WND GST MACKSBURG 39.63N 81.46W
04/29/2020 M17 MPH WASHINGTON OH MESONET
MESONET STATION OH073 IR 77 MACKSBURG.
0150 PM NON-TSTM WND GST 3 S MCARTHUR 39.20N 82.49W
04/29/2020 M21 MPH VINTON OH MESONET
MESONET STATION OH037 SR 32 @ SR 160
MCARTHUR.
0107 PM NON-TSTM WND GST 6 SE MCARTHUR 39.20N 82.39W
04/29/2020 M27 MPH VINTON OH MESONET
MESONET STATION VFFO1 VINTON FURNACE.
1251 PM NON-TSTM WND GST 1 NNE ZALESKI 39.29N 82.39W
04/29/2020 M28 MPH VINTON OH MESONET
MESONET STATION ZSFO1 ZALESKI.
0345 PM NON-TSTM WND GST 1 ENE HEMLOCK 39.59N 82.14W
04/29/2020 M12 MPH PERRY OH MESONET
MESONET STATION CRNNG HEMLOCK.
1125 AM NON-TSTM WND GST 1 NW NEW LEXINGTON 39.72N 82.22W
04/29/2020 M24 MPH PERRY OH MESONET
MESONET STATION OH014 SR 13 @ TR 37 NEW
LEXINGTON.
0245 PM NON-TSTM WND GST 2 NNW MALTA 39.68N 81.88W
04/29/2020 M17 MPH MORGAN OH MESONET
MESONET STATION OH036 SR 60 MALTA.
1257 PM NON-TSTM WND GST 2 E TRIMBLE 39.49N 82.04W
04/29/2020 M31 MPH MORGAN OH MESONET
MESONET STATION AV153 2 E TRIMBLE.
1235 PM NON-TSTM WND GST 5 NNE SYRACUSE 39.07N 81.94W
04/29/2020 M16 MPH MEIGS OH MESONET
MESONET STATION OH034 US 33 @ SR 7 SYRACUSE.
0255 PM NON-TSTM WND GST 1 NNW COAL GROVE 38.52N 82.65W
04/29/2020 M22 MPH LAWRENCE OH MESONET
MESONET STATION OH027 US 52 COAL GROVE.
1212 PM NON-TSTM WND GST 5 N LAKE VESUVIUS 38.69N 82.64W
04/29/2020 M24 MPH LAWRENCE OH MESONET
MESONET STATION SDFO1 DEAN.
1125 AM NON-TSTM WND GST 3 ENE JACKSON 39.07N 82.58W
04/29/2020 M24 MPH JACKSON OH MESONET
MESONET STATION OH026 SR 32 @ US 35 JACKSON.
0355 PM NON-TSTM WND GST 2 W ATHENS 39.33N 82.13W
04/29/2020 M16 MPH ATHENS OH MESONET
MESONET STATION OH031 US 50 ATHENS.
0215 PM NON-TSTM WND GST 2 WSW ALBANY 39.22N 82.23W
04/29/2020 M38 MPH ATHENS OH AWOS
AWOS STATION KUNI ATHENS AIRPORT.
1255 PM NON-TSTM WND GST NELSONVILLE 39.46N 82.22W
04/29/2020 M21 MPH ATHENS OH MESONET
MESONET STATION OH180 US 33 @ SR 78
NELSONVILLE.
1226 PM NON-TSTM WND GST 4 WSW ATHENS 39.31N 82.16W
04/29/2020 M23 MPH ATHENS OH MESONET
MESONET STATION EW0920 ATHENS.
1220 PM NON-TSTM WND GST ALBANY 39.23N 82.21W
04/29/2020 M22 MPH ATHENS OH MESONET
MESONET STATION ALBAL ALBANY.
1220 PM NON-TSTM WND GST 1 S LOUISA 38.10N 82.60W
04/29/2020 M32 MPH LAWRENCE KY MESONET
MESONET STATION LUSA LOUISA 1 S.
1151 AM NON-TSTM WND GST WORTHINGTON 38.55N 82.73W
04/29/2020 M38 MPH GREENUP KY AWOS
AWOS STATION KDWU ASHLAND AIRPORT.
1200 PM NON-TSTM WND GST 1 SE ASHLAND 38.45N 82.63W
04/29/2020 M23 MPH BOYD KY MESONET
MESONET STATION CW6213 ASHLAND.
&&Flood, Pocahontas
- When
- April 30, 10:36 AM EST to 4:57 PM EST
- Where
- Pocahontas County, 1.91 mi NNW of Huntersville to 1.25 mi N of Huntersville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.205, -80.035
Along Knapps Creek, the gage in Huntersville showed the creek rose above its nine foot bankfull level in the late morning hours of the 30th. The creek rose to 9.59 feet before returning to its banks later on that evening. Farmland, fields and out buildings next to Knapps Creek and Browns Creek started to flood during this time.
Flood, Randolph
- When
- April 30, 2:17 PM EST to 8:00 PM EST
- Where
- Randolph County, 1.16 mi NW of Mill Creek to 0.85 mi S of Valley Bend
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.742, -79.984
Along the Tygart Valley River, the gage at Mill Creek showed the river rose above its eleven foot bankfull level on the afternoon of the 30th. Its highest point reached just under twelve feet later on that evening before returning to its banks after sunset. While out of its banks, County Route 39 was flooded approximately 225 feet from the bridge heading out of town.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in North Carolina, April 30, 20201 death · $260,000 · 3 events
- Flash Flood and Flooding in New York, April 30, 2020$546,000 · 9 events
- Flash Flooding and Flooding in Pennsylvania, April 30, 2020$235,000 · 5 events
- Strong Wind in New Jersey, April 30, 2020$50,000 · 1 event
- Flooding in Michigan, April 30, 2020$24,000 · 2 events
- Damaging Winds in Idaho, April 30, 202061 kt wind · 19 events
- Strong Wind in New York, April 30, 2020$20,000 · 2 events
- Damaging Winds in Wyoming, April 30, 202059 kt wind · 11 events
- Damaging Winds in North Carolina, April 30, 202054 kt wind · 10 events
- Damaging Winds in Florida, April 30, 2020$3,000 · 57 kt wind · 8 events
- Damaging Winds in South Carolina, April 30, 202065 kt wind · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 30, 20206 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 883010, 883013.